Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 16, 2007, 4:19 PM PDT for Lyon County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 4:19 PM PDT (23:19 UTC)
- Expired
- Jul 16, 2007, 5:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lyon County, NV
The radar
The Reno radar (KRGX), 129 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 162321 SVRREV NVC019-170000- /O.NEW.KREV.SV.W.0026.070716T2319Z-070717T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 419 PM PDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LYON COUNTY IN WESTERN NEVADA... * UNTIL 500 PM PDT * AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN LYON COUNTY...OR ABOUT 26 MILES NORTHEAST OF BRIDGEPORT...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL SOUTH AND SOUTHEASTERN PORTIONS OF LYON COUNTY THROUGH 500 PM PDT. AREAS IN AND AROUND THE CAMBRIDGE AND PINE GROVE HILLS ARE IN THE PATH OF THIS STORM. LAT...LON 3852 11909 3853 11891 3882 11891 3881 11915 $$ CS
2 follow-up statements
000 WWUS55 KREV 162342 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 441 PM PDT MON JUL 16 2007 NVC019-170000- /O.CON.KREV.SV.W.0026.000000T0000Z-070717T0000Z/ LYON NV- 441 PM PDT MON JUL 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTHEASTERN LYON COUNTY... AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN LYON COUNTY...OR ABOUT 27 MILES EAST OF COLEVILLE...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL SOUTHEASTERN SECTIONS OF LYON COUNTY...NEAR THE CAMBRIDGE AND PINE GROVE HILLS. THIS STORM IS ALSO LIKELY PRODUCING LOCALLY HEAVY RAINFALL. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3852 11909 3853 11891 3882 11891 3881 11915 $$ CS
000 WWUS55 KREV 170007 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 503 PM PDT MON JUL 16 2007 NVC019-170013- /O.EXP.KREV.SV.W.0026.000000T0000Z-070717T0000Z/ LYON NV- 503 PM PDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY EXPIRES AT 500 PM PDT... THE SEVERE THUNDERSTORM THAT WAS LOCATED OVER SOUTHEAST LYON COUNTY HAS WEAKENED AND MOVED NORTH OF THE AREA. HOWEVER...THE THUNDERSTORM REMAINS STRONG AND STILL WILL LIKELY PRODUCE ERRATIC WIND GUSTS NEAR 50 MPH...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN THROUGH 545 PM PDT...ESPECIALLY NEAR STATE ROAD 208 SOUTH OF MASON. LAT...LON 3852 11909 3853 11891 3882 11891 3881 11915 $$ BENINATO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:30 AM PDT, 10 hours 49 minutes earlier.
Area forecast discussion, Jul 16, 5:30 AM PDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 530 AM PDT MON JUL 16 2007 .UPDATE... ABUNDANT MID-LEVEL MOISTURE ACROSS AREAS SOUTH AND EAST OF I-80 THIS MORNING AND 12Z KREV RAOB SHOWS 0.7 PW. A DECENT LITTLE SHORT WAVE IS ALSO NEARING POINT CONCEPTION WITH 50 KT JET STREAK ON SE SIDE. UPPER LEVEL LAPSE RATES NOT THE GREATEST...BUT ENOUGH FOR THE ISOLATED THUNDERSTORMS OCCURRING OVER CENTRAL NV. BEST LIFT FROM SHORT WAVE AND JET WILL MOVE ACROSS THE AREA MID-MORNING THROUGH EARLY AFTERNOON SO EXPECT TO SEE AT LEAST ISOLATED SHOWERS FROM MONO COUNTY NORTH INTO PERSHING COUNTY IF NOT A THUNDERSTORM OR TWO DURING THE MORNING HOURS. UPDATING TO ADD WEATHER MENTION TO THE MORNING HOURS...AS SOME LIGHT SHOWERS PER KRGX ARE ALREADY DEVELOPING FROM HAWTHORNE TO WINNEMUCCA. WALLMANN && .PREV DISCUSSION...ISSUED AT 300 AM SHORT TERM... I UPPED POPS TODAY TO SCATTERED SOUTH AND EAST. I ALSO REMOVED THUNDER WEDNESDAY AND WEDNESDAY NIGHT FOR W/NW AREAS AND PUSHED WX MENTION FURTHER NORTH. OTHERWISE...COSMETIC CHANGES ONLY TO SHORT TERM GRIDS. TEMPERATURES TO BE ABOVE NORMAL MONDAY...LESS SO TUESDAY...AND ACTUALLY NEAR OR SLIGHTLY BELOW NORMAL BY WEDNESDAY AS A TROUGH NEARS THE REGION. UPPER DISTURBANCE RESPONSIBLE FOR CONTINUED ISOLATED LIGHT SHOWERS OR VIRGA (WITH THUNDERSTORMS OVER EASTERN NEVADA) EARLY THIS MORNING OVER PERSHING AND CHURCHILL COUNTIES SHOULD MOVE OUT EARLY THIS MORNING...WITH RESIDUAL CLOUDINESS HANGING AROUND IN THE MORNING. ANOTHER DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS DUE TO MOVE OVER THE CWA THIS AFTERNOON AND EVENING. YESTERDAY...SHOWERS AND THUNDERSTORMS WERE BORDERLINE SCATTERED IN AREAS OF MONO AND MINERAL COUNTIES...SO THIS AFTERNOONS DISTURBANCE SHOULD SPARK OFF A BIT MORE CONVECTION. THEREFORE...I UPPED POPS TO SCATTERED OVER THE SOUTHERN PART OF THE CWA THIS AFTERNOON AND EVENING. AS WITH THIS MORNING...A FEW SHOWERS MAY HANG AROUND AFTER MIDNIGHT OVER EASTERN PERSHING AND CHURCHILL COUNTIES AS THE UPPER DISTURBANCE MOVES THROUGH CENTRAL AND NORTHERN NEVADA. TUESDAY...THE UPPER RIDGE BEGINS TO PUSH EAST OF THE REGION AS A TROUGH OVER THE EASTERN PACIFIC MOVES CLOSER TO THE COAST. THE FLOW SHOULD INCREASE ENOUGH TO PUSH OUT MOST INSTABILITY...BUT I LEFT THE RUNNING GHOST POPS FOR EASTERN AREAS OF THE CWA WITH A MODEST 500 MB RESPONSE AND A SMALL POCKET OF AROUND 30C HIGH LEVEL TOTAL TOTALS SHOWING UP IN THE GFS. WEDNESDAY...THE TROUGH IS PROGGED TO EDGE STILL CLOSER TO THE COAST BUT START RUNNING OUT OF STEAM AS THE UPPER FLOW TURNS PARALLEL TO THE THERMAL GRADIENT AND A JET MAX ROUNDS TO THE FRONT SIDE OF THE TROUGH. AS THE THERMAL PACKING INCREASES WEDNESDAY AFTERNOON AND EVENING WITH THE NEARING TROUGH...WINDS IN THE 500-300 MB LAYER ARE PROGGED TO INCREASE TO 50-80 KTS. MODELS INDICATE SOME INCREASE IN 700 MB MOISTURE MOVING INTO LASSEN COUNTY SO I LEFT THE SLIGHT CHANCE POPS FOR FAR NORTHERN AREAS. HOWEVER...I REMOVED THUNDER AS THERE SHOULD BE WAY TOO MUCH SHEAR...NOT ENOUGH INSTABILITY...AND LITTLE LOW LEVEL CONVERGENCE FOR THUNDERSTORMS. ONE THING IS FOR SURE THOUGH...IT WILL BE RATHER BREEZY WITH THE INFLUX OF COOLER AIR DEVELOPING A GOOD PRESSURE GRADIENT FROM CALIFORNIA TO CENTRAL NEVADA. SNYDER .LONG TERM...THURSDAY THROUGH SUNDAY... MODELS IN GENERAL AGREEMENT THAT THE RIDGE OVER THE ROCKIES WILL STRENGTHEN INTO THE WEEKEND...BUT CENTER LOCATION AND STRENGTH STILL A BIT IFFY. GFS/EURO IN DECENT AGREEMENT WITH CENTER LOCATED OVER THE NORTHERN ROCKIES WHILE CANADIAN PUTS THE CENTER OVER NEVADA. 00Z GFS ENSEMBLE MEAN APPEARS TO BE A GOOD BLEND OF THE GFS/EURO IDEAS AND WILL USE IT. VERY FEW CHANGES NEEDED AS TEMPS RISE INTO SAT/SUN. HAVE ADJUSTED OVERNIGHT LOWS TO BETTER MATCH RIDGE CURRENTLY OVERHEAD MINUS CLOUD COVER. WITH RIDGE AXIS SW TO NE...WILL BE HARD INITIALLY TO GET ANY MOISTURE AROUND...BUT LATER IN THE WEEKEND ENOUGH SHOULD SEEP IN TO PERMIT A FEW THUNDERSTORMS OVER MONO-MINERAL COUNTIES. POTENTIAL BETTER CHANCE EARLY NEXT WEEK IF GFS VERIFIES AS EURO HAS A BIT TOO MUCH SW FLOW. EITHER WAY...A RETURN TO TEMPS 5-10 DEGREES ABOVE NORMAL A GOOD BET. WALLMANN && .AVIATION... ISOLATED TO SCATTERED TSRA SOUTH AND EAST OF A KBPT-KLOL LINE THIS AFTERNOON AND EVENING...ENDING BY MIDNIGHT. OTHERWISE VFR WITH TYPICAL AFTERNOON WEST TO SOUTHWEST WINDS INTO KRNO/KTRK/KTVL. WALLMANN && .FIRE WEATHER... TYPICAL ZEPHYR CONDITIONS EXPECTED TODAY ALONG THE SIERRA FRONT WITH THUNDERSTORMS SOUTH AND EAST OF A WALKER CA TO LOVELOCK NV LINE. MOST OF THESE THUNDERSTORMS SHOULD BE WET AS PRECIPITABLE WATERS ARE NEAR 3/4 INCH AND STORM MOTION WILL BE 10-15 KTS. MAIN CONCERN WILL CONTINUE TO BE INCREASE IN WINDS TUE-WED. MOST AFFECTED AREAS WILL BE NORTH OF I-80 TUES AND ALL AREAS WED. RH SHOULD BE LOW ENOUGH IN MOST AREAS TO MEET CRITERIA TUE AND SOUTHERN AREAS WED. WILL PUT OUT A WATCH FOR DESERT AREAS NORTH OF I-80 EXCEPT 453 FOR TUES AS GUSTS WILL BE 30-40 MPH. WINDS ARE TYPICALLY A BIT LIGHTER IN 271...BUT SOME OF THE MUCH LIGHTER WINDS ARE DUE TO SHELTERING ISSUES BY TREES. MAY ISSUE A WATCH FOR THIS AREA TOO AFTER TAKING A CLOSER LOOK. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 16, 3:11 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 311 PM PDT MON JUL 16 2007 NVZ001-162300- MINERAL AND SOUTHERN LYON COUNTIES- 311 PM PDT MON JUL 16 2007 ...STRONG THUNDERSTORMS DEVELOPING NORTHWEST OF HAWTHORNE... AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WALKER LAKE TO 12 MILES WEST OF HAWTHORNE...MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...LOCALLY MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. TRAVELERS ON US HIGHWAY 95 BETWEEN HAWTHORNE AND SCHURZ WILL LIKELY ENCOUNTER THESE STORMS. THESE STORMS WILL ALSO MOVE CLOSE TO WALKER LAKE. BOATERS SHOULD GET OFF OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jul 16, 4:10 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 410 PM PDT MON JUL 16 2007 NVZ001-004-170000- MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 410 PM PDT MON JUL 16 2007 ...STRONG THUNDERSTORM OVER NORTHERN MINERAL COUNTY... AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WALKER LAKE...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT AREAS BETWEEN THE WALKER RIVER INDIAN RESERVATION AND ALKALI FLAT THROUGH 440 PM PDT...THEN MOVE INTO FAR SOUTHERN SECTIONS OF CHURCHILL COUNTY AFTERWARD. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 AM PDT | Fire Weather Watch | REV | Washoe | 8 hr |
| Jul 16, 2:58 PM PDT | Fire Weather Watch | REV | 24 hr | |
| Jul 16, 2:58 PM PDT | Red Flag Warning | REV | Washoe | 30 hr |
| Jul 16, 3:45 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 16, 4:36 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 39 min |
| Jul 16, 4:47 PM PDT | Flash Flood Warning | REV | Lyon | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.